MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-47L-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found a brown foreign material attached.In addition to the reportable malfunction, there was a brittle fracture due to corrosion.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the grasping forceps gripping part at the tip had broken off from the base of the jaw.The issue was found after sterilization.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: a brown foreign material was attached.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a the foreign material on the grasping forceps could not be determined, however, the issue was likely the result of insufficient cleaning/reprocessing of the device.The issue may be detected/prevented by following the instructions for use which state: instruction manual (drawing number: gk3092 revision number: 15) ·before use, please check that there is no corrosion (micro holes, dents, discoloration, etc.) in the grip and that the grip can be opened and closed smoothly.If you use grasping forceps with corrosion or an abnormal feel in the grip, the grip may be damaged, causing the grip to fall into the body cavity, or the grip to be unable to close.If you notice any abnormality in the operation of the grip during use, or if you are unable to open or close it, please stop using it immediately.If the grasping forceps cannot be pulled into the channel of the endoscope, pull out the endoscope together, being careful not to damage the inside of the body cavity.Also, if a part of the grip part falls off, use a spare grip forceps, etc.To retrieve it.·after use, do not leave the product with dirt on it; wash it immediately.Also, when cleaning, use a low-foaming and neutral cleaning solution for medical devices.If you leave the product dirty after use or use an unspecified cleaning solution, corrosion may occur on the metal parts such as the grip, which may cause parts near the grip to fall off or the grip to not close during use.¿ before use, confirm that the instrument is not corroded, dented or discolored; do not use it if any of these conditions are observed.If the instrument is damaged, part of it could fall off inside the patient, or it could become impossible to open or close.¿ if the instrument does not operate properly during the procedure, or if it becomes difficult to open or close the grasping jaws, stop the procedure immediately and withdraw the instrument into the endoscope¿s channel.If this is not possible, carefully remove it together with the endoscope to avoid causing patient injury.¿ reprocess the instrument immediately after use, first by immersing it in a neutral, low-foaming, medical grade detergent solution, then following the cleaning and sterilization procedures given in this chapter.Failure to reprocess the instrument immediately after use, or using other than a medical-grade detergent may cause corrosion at the metal parts like the grasping jaws.This could impair the operation of the instrument or cause a part of it to break and/or fall off inside the patient.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18156673
Report Number9614641-2023-01723
Device Sequence Number6467976
Product Code EOQ
UDI-Device Identifier04953170031625
UDI-Public04953170031625
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-47L-1
Device Lot NumberK3508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown